Saturday December 3rd 2016

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED

Valium withdrawal signs

Signs of Valium withdrawal

When do you withdraw from Valium?  Sign of Valium (diazepam) withdrawal appear after your body develops physical dependency on Valium. Dependency may develop because:

  1. you have been taking Valium for an extended timeyou have have been abusing valium
  2. you are possibly addicted to Valium

Whichever the case, you will start to notice signs of Valium withdrawal 3 to 4 hours after the last dose of Valium has worn off. You will then continue to experience withdrawal in different severity for several weeks. Overall Valium withdrawal can take 6-8 weeks for signs to truly diminish and resolve themselves.

The severity of signs of Valium withdrawal depends on the individual and includes several factors: level of use, duration of use, and individual physical and mental health states, Because Valium is a benzodiazepine post acute withdrawal syndrome (PAWS) is also possible. This means that as Valium withdrawal signs start to go away, they can recur weeks later. These signs may be hard to connect to withdrawal because you have no Valium in the system.  What is withdrawal from Valium like?  Signs of Valium withdrawal include:

  • body tremors
  • depression
  • digestive issues
  • increased heart rate/blood pressure
  • irritability anxiety
  • numb limbs
  • seizures
  • sleeping complications
  • stomach craps
  • sweats

These are typical signs that you are experiencing withdrawal from diazepam. Seizures are possible and a more serious sign of Valium withdrawal and may occur in cases of heavy dosing or sudden cold turkey Valium withdrawal. Other signs that are directly related to Valium withdrawal include increased heart rate, sweats, cramping and tremors.

First signs of Valium withdrawal

The first signs of Valium withdrawal that you may experience can show up long before you even decided to stop taking Valium or before a doctor has worked with tinkering your doses for whatever reason. Basically, if you miss a dose or suddenly stop taking Valium signs to look out for include:

  • abdominal muscle cramps
  • tremors
  • sweats
  • vomiting

These are the signs you can expect that let you know your body needs Valium to function normally and are indicators of physical dependence on diazepam. These withdrawal signs are typically present in the first 24-48 hours of withdrawal from Valium. While withdrawal can be uncomfortable, there are ways you can help and treat Valium withdrawal symptoms.

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY GUARANTEED

Early signs of Valium withdrawal

The early phase of Valium withdrawal is usually defined as 48 hour to about 2 weeks after last dose. Vomiting, tremors, and the chills should wear off in the first days after you stop taking Valium. But you will still feel worn out and you may start to notice the acute presence of psychological symptoms and signs of diazepam withdrawal.  One of the biggest signs of withdrawal during this time includes insomnia. You may have a really hard time being on a regular sleeping schedule, falling asleep, or staying asleep.  Other early signs of Valium withdrawal may include:

  • anxiety
  • depression
  • irritably

Late signs of Valium withdrawal

Valium is a benzodiazepine, a class of drugs known to provoke protracted withdrawal symptoms. After a couple of weeks into Valium withdrawal, your body will probably feel much better. Your sleep will most likely regulate and your body will no longer feel the aches and pains present during the acute, intense withdrawal period. However, suddenly signs of withdrawal will appear again. This can be frustrating. It may also be hard to pinpoint, since at this point you have probably not been using Valium for an extended period of time. If you notice protracted signs of Valium withdrawal then talk to you doctor. Protracted withdrawal can make the general withdrawal process longer. And depending on the method and way you approach Valium detox, treatment method may change the total time you spend withdrawing from Valium.

Signs and symptoms of Valium withdrawal treatment

If you’re considering quitting Valium, talk to your doctor before doing a withdrawal on your own. Benzodiazepine scan be dangerous and doctors can help you figure out a plan and recommend treatments best suited for withdrawal.  In general, there are many ways to treat your signs and symptoms of Valium withdrawal. One procedure that doctors recommend is dose tapering before stopping completely. The point of a taper is to decrease diazepam intake slowly over time. This way, signs of withdrawal don’t manifest as intensely or severely when you stop taking Valium for good. In essence, your body can regulate and function normally without ever having to experience severe symptoms of withdrawal. This process of tapering is recommended in general for people who are no longer in need of Valium or need to stop taking Valium.

Detox is also another recommended treatment for signs of Valium withdrawal. Detox is a medically supervised clinic during which you are monitored 24-7 as you withdraw. Detox is helpful for people who have been abusing Valium or have an addiction to Valium, or for those who fear relapse. Signs and symptoms of Valium withdrawal happen but supporting medications and emotional are more likely to help prevent a return to Valium.

You can treat the actual withdrawal signs and symptoms of Valium withdrawal using pharmacological, behavioral, and natural treatments. There are medications such as Propranolol, antidepressants and non-benzodiazepine hypnotics that help address mood, pain, anxiety that your doctor can prescribe. Several natural treatments may be lying around your home or available at your local pharmacy that can be effective in treating withdrawal.

Valium Withdrawal signs questions

Still have questions about Valium withdrawal? We will get to them as soon as we can. Please leave your questions, comments and experience with Valium below.

Reference Sources: NCBI: The benzodiazepine withdrawal syndrome and its management 
Daily Med: Diazepam Oral Solution
NCBI: Benzodiazepine tolerance, dependency, and withdrawal syndromes and interactions with fluoroquinolone antimicrobials

Photo credit: Gilderic Photography

Leave a Reply

7 Responses to “Valium withdrawal signs
Roman Gimel
10:06 pm February 18th, 2013

Valium withdrawal was one of the most difficult things that I had to go through. I just want to tell people though that it will get better and if you do yoga it will help a tremendous amount with the anxiety associated with benzo withdrawal. Wish you all luck

Dennis
5:53 pm September 22nd, 2015

I am a male 75 yr. old. I was on diazepam for 33 years.. AND, two years ago, I was taken off, summarily, by my new and young doctor. I have had most of the common complaints and symptoms, and have not really got worried until now. Apparently, I may still be having withdrawal, even after being off it for 2.5 years… Is this possible. I live in Ontario, and my doctor situation is ‘iffy’ because the doctors don’t really admit that I am in withdrawal. But offer nothing else to explain it. Every once in a while in an emergency situation (like an important travel trip), I might take 1 or 2 Lorazapam to help with sleeping… Is this a problem, and what kind of secondary withdrawal would I experience from 4 days of lorazapam at that rate??? I hope you can help me, more than my medical GP has been able to do. Regards, D.

12:05 pm September 23rd, 2015

Hello Dennis. It is possible for individuals who were exposed on long term Valium (or other benzodiazepine) medication treatment to experience PAWS after quitting use. 33 years is definitely a prolonged period of use, and the symptoms you feel occasionally are a result of your brain and body still trying to regenerate and heal slowly and gradually. Many people have been in recovery for years after stopping benzodiazepines, but it does get better with time.

Alone3
5:23 pm November 21st, 2015

How can I stop the tremors!!

3:13 pm November 27th, 2015

Hello Alone3. Well, tremors are worse if a stress is in question. So, trying techniques that help you relax are one way of dealing them. Remember to avoid caffeine and get enough sleep. If tremors are caused as a side effect of Valium, then you should talk to your doctor about reducing the dosage, or switching it.

J.
9:44 pm October 24th, 2016

I have been taking 15 mg of Valium, prescribed and never abused, for 20 years. Suddenly my doctor said I need to get off it. He gave me a five day taper. I’m on day 5 since taking any and still feel horrible. Just want some idea of time frame. I know everyone is different, so please don’t say that. Anything I can do to help me feel better, from physically to mentally. Thank you so much.

Lydia @ Addiction Blog
2:12 pm October 25th, 2016

Hi J. I suggest that you speak with your doctor to help you plan a longer tapering schedule. Also, consult a pharmacist to recommend some over-the-counter medications, teas and remedies that can help easing withdrawal symptoms.

Leave a Reply

Trusted Helpline
Help Available 24/7
1-888-882-1456
PRIVACY
GUARANTEED